MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I16-40
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient was initially implanted with a bifurcated and a suprarenal stent graft extension to treat an abdominal aortic aneurysm in 2014.On (b)(6) 2018, endologix was made aware of a type 3b endoleak of the main body and migration of cuff with no leak noted (reported in a separated report) and sac growth.On (b)(6) 2018, the patient underwent a secondary where the physician reline the original implant with another bifurcated stent graft and infrarenal stent graft extension to resolve the leak and migration issue.The patient was reported as doing well post-secondary; there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; requests were made and an inadequate response was received.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.Correction: h6.Device code: remove 1354.Conclusion code: remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7936143
Report Number2031527-2018-00755
Device Sequence Number1437983
Product Code MIH
UDI-Device Identifier00818009010025
UDI-Public(01)00818009010025(17)170828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Model NumberBA28-80/I16-40
Device Lot Number1251779-028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL-LOT: 1282273002
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR